Propofol infusion syndrome
This article includes a list of references, but its sources remain unclear because it has insufficient inline citations. (April 2015) (Learn how and when to remove this template message)
|Propofol infusion syndrome|
Propofol infusion syndrome (PRIS) is a rare syndrome which affects patients undergoing long-term treatment with high doses of the anaesthetic and sedative drug propofol. It can lead to cardiac failure, rhabdomyolysis, metabolic acidosis, and kidney failure, and is often fatal. High blood potassium, high blood triglycerides, and liver enlargement, proposed to be caused by either "a direct mitochondrial respiratory chain inhibition or impaired mitochondrial fatty acid metabolism" are also key features. It is associated with high doses and long-term use of propofol (> 4 mg/kg/h for more than 24 hours). It occurs more commonly in children, and critically ill patients receiving catecholamines and glucocorticoids are at high risk. Treatment is supportive. Early recognition of the syndrome and discontinuation of the propofol infusion reduces morbidity and mortality.
- Vasile, Vasile B; Rasulo F; Candiani A; Latronico N. (September 2003). "The pathophysiology of propofol infusion syndrome: a simple name for a complex syndrome". Intensive Care Medicine. 29 (9): 1417–25. doi:10.1007/s00134-003-1905-x. PMID 12904852.
- Zaccheo, Melissa M; Bucher, Donald H. (June 2008). "Propofol Infusion Syndrome: A Rare Complication With Potentially Fatal Results". Critical Care Nurse. 28 (3): 18–25. PMID 18515605.
- Sharshar, T. (2008). "[ICU-acquired neuromyopathy, delirium and sedation in intensive care unit]". Ann Fr Anesth Reanim. 27 (7–8): 617–22. doi:10.1016/j.annfar.2008.05.010. PMID 18584998.
- Kam, PC; Cardone D. (July 2007). "Propofol infusion syndrome". Anaesthesia. 62 (7): 690–701. doi:10.1111/j.1365-2044.2007.05055.x. PMID 17567345.
|This article about a disease, disorder, or medical condition is a stub. You can help Wikipedia by expanding it.|